MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

MDS with Sweets Syndrome, lung nodules

Home forums Patient Message Board MDS with Sweets Syndrome, lung nodules

This topic contains 6 replies, has 3 voices, and was last updated by  Rose eden Guanzon 2 months, 2 weeks ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #44765

    Roger Hennicke
    Participant

    I have low grade MDS. I now have Sweets Syndrome also. The Sweets Syndrome started with fever, sores and nodules on my skin. It now has progressed to having nuetropholic nodules in my lungs. I am on 40,000 units of Procrit a week and 40 mg of Prednisone. I am looking for a center that specializes in the complication of Sweets Syndrome with MDS. I live in north Florida. Mayo was not able to diagnose the Swwets Syndrome. Most physicians have never heard of Sweets Syndrome and even fewer have heard of it attaching major organs. If anyone has any reccomendations please let me know. Right now the Sweets syndrome is of great concern. Thanks
    Roger

    #45113

    brook2016
    Participant

    Roger, were you able to get help for the sweets? My dad has the same thing. Steroid helped initially but has stopped. We are in Texas and no one seems to know what else to try.

    #45114

    Roger Hennicke
    Participant

    Brook, unfortunately I have not found any other thing other than the Prednisone. I am going to my Infectious disease doctor Thursday and I am going to see if there is something else I can try. I have tried 5 times to tapper off the prednisone without success. Sweets always comes back.
    Good luck with your Dad’s battle and let me know if you find anyone that helps.
    Roger

    #45127

    brook2016
    Participant

    I have read that potassium iodide can work. We mentioned that to his doctor and I think they are going to try that for my dad. I’ll let you know if it is successful. Good luck to you as well.

    • This reply was modified 3 months ago by  brook2016.
    #45140

    Roger Hennicke
    Participant

    Hi Brooke, Thanks for the info on the potassium iodide. I am going to run it by my doctor on Thursday. Thanks for all the help that you are providing your Dad. So few people understand sweets and all the ways you body reacts to it. I know your Dad is going through a brutal time and I will keep him in my prayers. Stay in touch and I will as well. We need to find something or someone that can kick the sweets so we can focus on the MDS.

    #45145

    brook2016
    Participant

    Thank you so much for your prayers. I will be praying for you as well. MDS is bad enough…sweets is just making things so much worse. I’m so sorry you are having to go through it. If it’s not too late you can ask your doctor about colchicine As well. I read it is another drug that can treat sweets. I hope you get some relief and can get off the steroids soon!

    #45777

    Rose eden Guanzon
    Participant

    Praying for both of you…

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert